MAUDE Adverse Event Report: COOK IRELAND LTD ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK IRELAND LTD ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a female patient had endovascular aneurysm repair (evar).After three grafts were placed, the physician confirmed proximal type i endoleak and type iv endoleak from all 3 stent grafts through angiography.The proximal type i endoleak was gone after additional ballooning at the proximal neck, attempts to solve the type iv endoleak with further placement were unsuccessful.The physician decided to take a wait-and-see approach and completed the procedure.The patient has not shown any problematic symptoms.
 
Additional Manufacturer Narrative
A review of complaint history, device history, documentation, instructions for use (ifu), manufacturing instructions, quality control, specifications and trends has been conducted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu "potential adverse events that may occur and/or require intervention include, but are not limited to : endoleak." "systemic anticoagulation should be used during the implantation procedure based on hospital and physician preferred protocol." there is no evidence that the product was manufactured out of specifications.This complaint is the only one associated to the complaint lot number due to this product only having one per lot.The imaging review stated that suture hole endoleaks, type iiib endoleaks, were present.Suture hole endoleaks are associated with outflow limitation (increased pressure increases the likelihood of provoking the suture holes) and aggressive anticoagulation use; as the limb outflow was severely slowed and anticoagulation is standard in these types of procedures, suture hole endoleaks were highly likely.Case completion often relieves outflow obstruction and ends anticoagulation use, so it is likely that the endoleak will resolve in time without further intervention.Based on the information provided in the complaint report and the imaging review, the root cause is "procedure related - patient condition related to occurrence.".

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6003260
Report Number1820334-2016-01110
Device Sequence Number16153331
Product Code MIH
UDI-Device Identifier10827002484129
UDI-Public(01)10827002484129(17)170415(10)5789885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-26-82-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;